Priapism associated with the addition of risperidone to methylphenidate monotherapy: a case report


Unver H., ÇAKIN MEMİK N. , Simsek E.

NORTHERN CLINICS OF ISTANBUL, vol.4, no.1, pp.85-88, 2017 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 4 Issue: 1
  • Publication Date: 2017
  • Doi Number: 10.14744/nci.2015.82574
  • Title of Journal : NORTHERN CLINICS OF ISTANBUL
  • Page Numbers: pp.85-88

Abstract

Priapism is a state of prolonged and unwanted erection without sexual stimulation or desire. Priapism may occur with a variety of diseases or as a side effect of medication. Immediate diagnosis and treatment is essential, as ischemia of cavernous tissues results in erectile dysfunction. Described in the present report is a 12-year-old male with priapism associated with the addition of risperidone to methylphenidate monotherapy. Priapism decreased and disappeared following discontinuation of drug therapy and implementation of cavernous drainage. To our knowledge, the present is the first report to describe priapism associated with the addition of risperidone to methylphenidate monotherapy. It is hoped that attention will be drawn to the risk of priapism caused by the combination of these psychopharmacologic agents.